Alert archive / Oklahoma / Wind Advisories in 2024

Wind Advisory 4, NWS Tulsa, OK

January 11, 202422 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Jan 11, 2024, 3:38 AM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jan 12, 2024, 6:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2024, 3:38 AM CST (09:38 UTC)
In effect from
Jan 12, 2024, 6:00 AM CST
Expired
Jan 12, 2024, 3:56 PM CST
In force
10 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1844 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS74 KTSA 110938
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
338 AM CST Thu Jan 11 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-112100-
/O.NEW.KTSA.WI.Y.0004.240112T1200Z-240113T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
338 AM CST Thu Jan 11 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and 
  east central, northeast and southeast Oklahoma.

* WHEN...From 6 AM to 6 PM CST Friday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
4 follow-up statements
636 
WWUS74 KTSA 111944
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
144 PM CST Thu Jan 11 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-120900-
/O.CON.KTSA.WI.Y.0004.240112T1200Z-240113T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
144 PM CST Thu Jan 11 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and 
  east central, northeast and southeast Oklahoma.

* WHEN...From 6 AM to 6 PM CST Friday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
026 
WWUS74 KTSA 121021
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
421 AM CST Fri Jan 12 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-122100-
/O.CON.KTSA.WI.Y.0004.240112T1200Z-240113T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
421 AM CST Fri Jan 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and 
  east central, northeast and southeast Oklahoma.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
587 
WWUS74 KTSA 121946
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
146 PM CST Fri Jan 12 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-130000-
/O.CON.KTSA.WI.Y.0004.000000T0000Z-240113T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
146 PM CST Fri Jan 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 10 to 20 mph with gusts up to 40 mph.

* WHERE...Portions of northwest and west central Arkansas and 
  east central, northeast and southeast Oklahoma.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
905 
WWUS74 KTSA 122156
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
356 PM CST Fri Jan 12 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-122300-
/O.CAN.KTSA.WI.Y.0004.000000T0000Z-240113T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
356 PM CST Fri Jan 12 2024

...WIND ADVISORY IS CANCELLED...

Wind gusts this afternoon across the area have subsided below criteria 
level, therefore the wind advisory has been cancelled.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 10, 9:52 PM CST, 5 hours 46 minutes earlier.

Area forecast discussion, Jan 10, 9:52 PM CST, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
952 PM CST Wed Jan 10 2024

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 950 PM CST Wed Jan 10 2024

Clear skies will continue overnight, with fairly light winds. The
current forecast is on track, and no update is planned at this
time.

&&

.LONG TERM...
(Thursday through Wednesday)
Issued at 311 PM CST Wed Jan 10 2024

Generally warm, but pleasant weather will persist into Thursday
with mostly sunny to partly cloudy skies. High temperatures on
Thursday will rise above seasonal averages and into the mid-upper
50s and lower 60s for the majority of the CWA. The weather
pattern becomes more active by Thursday evening as a potent
mid/upper-level trough begins to eject off the Rockies. Surface
low pressure is forecast to develop across the High Plains during
the afternoon and quickly shift eastward across OK Thursday
evening. Low-level Gulf moisture will surge northward into eastern
OK and western AR and isentropic ascent increases, causing
isolated to scattered showers and thunderstorms to develop
sometime late Thursday evening into the overnight hours.
Increasing instability, bulk shear, and steepening lapse rates may
help produce strong to marginally severe thunderstorms, primarily
for SE OK and W/NW AR, with large hail and damaging wind gusts
being the primary threats. However, there is a non-zero chance of
an isolated tornado. The timing and position of both the mid-
level trough and surface low are key in determining where the
highest severe potential will be (i.e., a northerly shift in their
track would increase severe potential farther north). At this
time, it still appears the highest threat of marginally severe
thunderstorms will occur across far SE OK and west-central/NW AR
late evening/early overnight hours.

The severe threat doesn’t last very long as the cold front is
forecast to quickly sweep through early Friday morning. The front
will bring in a surge of cold air, gusty north/northwesterly
winds, and a chance for light-moderate snow, specifically across
northeast OK and west-central/northwest AR Friday morning and into
the afternoon hours. In general, the highest amounts will range
between half an inch and an inch, focused in far NE OK and far NW
AR. Timing and impacts of the snow may be similar to what
occurred Tuesday morning, with light-moderate snow likely falling
during the Friday morning commute across northeast OK, then
spreading eastward across northwest AR later in the
morning/afternoon. Following the cold front, temperatures will
turn cold, dropping into the low-mid 20s north of I-40/mid-upper
20s/lower 30s south of I-40. Skies are forecast to clear west-to-
east and temperatures will warm up a few degrees during the
daytime on Friday as the cold front becomes quasi-stationary in
the vicinity of the Red River and may even shift northward a bit.
Temperatures will plummet Friday night under mostly clear skies
and light winds. Overnight lows will range from the single digits
near the OK/KS/MO borders to near 20 degrees along the Red River.

A tight temperature gradient will continue through the day on
Saturday as the quasi-stationary front remains in place across
southern OK through at least the first half of the day. High
temperatures will differ about 20-25 degree north-to-south with
highs generally in the upper 20s/low-mid 30s north of I-40 to
upper 30s/low-mid 40s (near 50 degrees along the Red River) south
of the corridor. A secondary surge of cold air will push south
through the region during the daytime, bringing in a colder air
mass and breezy northerly winds by Saturday night. Single digit to
near-zero degree ambient air low temperatures will be common,
especially along and north of I-44 Sunday morning, with slightly
warmer temperatures (teens) along and south of I-40.

Strong cold air advection at the surface will persist through the
day on Sunday and most locations will remain below or well below
freezing through the day. Snow chances will begin to increase
again during the daytime Sunday as both ensembles and
deterministic models have been fairly persistent showing a couple
of shortwave troughs moving across the Southern/Central Plains
late this weekend and early next week. The first round of snow
arrives late morning/early afternoon on Sunday and lasts through
Sunday night or early Monday morning. Models show another round of
light-moderate snow, associated with a second shortwave trough,
late Monday morning. There is still lots of uncertainty with how
these scenarios will evolve, but confidence has increased some
for a more impactful snow event for Sunday and Monday, especially
for northeast OK and far northwest AR/Ozarks area. Will continue
to closely monitor and update the forecast.

Bitterly Cold Temperatures & Wind Chills...
An extended period of subfreezing temperatures appears likely
beginning late this week, continuing through the upcoming
weekend and into early next week. Latest models suggest most
locations may teeter-totter above freezing during the daytime on
Friday and Saturday, then dip below freezing during the evening
and overnight hours. The exception to this is for far northeast OK
and far northwest AR where temperatures may stay below freezing
all weekend, even during the daytime. All locations should be and
stay below freezing by Sunday morning with the coldest air mass
we've seen this winter season. Widespread highs in the teens and
lower 20s will be common Sunday and Monday, with overnight lows in
the single digits and below zero. Brutal northerly winds will
make temperatures feel much, much colder, especially this weekend
and into Monday when wind chill values drop well below zero,
especially on Sunday and Monday (wind chills of -20 to -25 degrees
possible). If trends continue, a Wind Chill Advisory and/or
Warning will be needed. Warmer temperatures are expected Tuesday
and Wednesday, with temperatures finally rising above freezing by
Wednesday.

Mejia

&&

.AVIATION...
(00Z TAFS)
Issued at 847 PM CST Wed Jan 10 2024

VFR conditions will continue through 00z at all locations, with
SSE winds increasing and becoming gusty by mid-morning Thursday.
Lower ceilings will begin to impact areas of NW AR and
potentially SE OK by 00z or just before, with strong low level
jet axis setting up across western AR. By late in the forecast
expect to see showers and scattered thunderstorms from southeast
OK into northwest AR with MVFR conditions becoming more prevalent
in that area. A strong cold front will be approaching northeast
OK by the end of the forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   26  59  19  32 /   0   0  50  10
FSM   30  61  28  42 /   0  10  80  30
MLC   30  62  21  39 /   0  10  60  10
BVO   21  56  15  30 /   0   0  50  20
FYV   25  57  20  39 /   0  10  80  50
BYV   28  55  22  41 /   0  10  80  70
MKO   28  60  20  32 /   0  10  70  30
MIO   25  56  18  29 /   0  10  70  40
F10   28  61  19  34 /   0  10  50  10
HHW   31  63  25  40 /   0  10  70  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....67
AVIATION...14
Hazardous weather outlook, Jan 10, 5:09 PM CST, 10 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
509 PM CST Wed Jan 10 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
509 PM CST Wed Jan 10 2024

...WINTER WEATHER IMPACTS AND PROLONGED COLD SPELL EXPECTED LATE
THIS WEEK INTO NEXT WEEK...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Winter Weather Potential...
           High Wind Potential...Dangerous Wind Chill Potential.
FRIDAY...Winter Weather Potential...High Wind Potential...
         Dangerous Wind Chill Potential.
SATURDAY...Dangerous Wind Chill Potential.
SUNDAY...Winter Weather Potential...High Wind Potential...
         Dangerous Wind Chill Potential.
MONDAY...High Wind Potential...Dangerous Wind Chill Potential.
TUESDAY...Dangerous Wind Chill Potential.

EXTENDED DISCUSSION...
An active weather pattern will exist across the region beginning
late this week and continuing well into the next week. Potential
for severe weather and winter weather impacts will exist, as well
as a high chance for a prolonged period of extreme cold and life-
threatening wind chills.

Shower and thunderstorm chances return Thursday evening and into
early Friday morning ahead of a cold front. Instability and shear
values will support a low chance for severe thunderstorms across
parts of southeast Oklahoma and northwest Arkansas, primarily
Thursday evening.

Behind the cold front, rain is expected to transition to snow
Thursday night, continuing Friday across parts of eastern
Oklahoma and northwest Arkansas. The expected timing of the
falling temperatures and snowfall Friday morning will lead to a
medium chance for travel impacts during the morning commute.

Another round of snow is expected Sunday into Monday as another,
stronger cold front pushes through the region. A medium chance for
snow impacts exists across much of northeast and east central
Oklahoma and northwest Arkansas during the Sunday to Monday time
frame.

Forecast snow accumulations during the Thursday night and
Friday, as well as the Sunday and Monday time frames will
continue to be refined over the coming days.

Following both the Thursday night and Saturday night cold fronts,
an extended period of sub-freezing temperatures is expected over
much of eastern Oklahoma and northwest Arkansas. The coldest
temperatures will follow the Saturday night front, likely Sunday
night through Monday night. Strong and gusty north winds behind
both fronts will lead to periods of well below zero wind chill
values, which may be life-threatening if unprepared.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and first responders should ready plans to
respond to a multi-day period of sub-freezing temperatures and
dangerous wind chill values beginning Friday and continuing into
next week. This is in addition to potential travel impacts from
multiple rounds of snow during the same time frame.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 1:47 PM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 7 more13 hr

Nearby

Wind Advisories in Oklahoma, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.